MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM QUIKBLOC OVER-THE-NEEDLE CATHETER SET, STIMULATING; REGIONAL ANESTHESIA

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM QUIKBLOC OVER-THE-NEEDLE CATHETER SET, STIMULATING; REGIONAL ANESTHESIA
Model Number TBT02100T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202966556, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 11-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: tap block.Cathplace: tap block.It was reported the anesthesiologist was performing a tap block and when he tried to remove the stylet from the t-bloc catheter he could not pull back the stylet and had to perform the procedure again with a new tray.Additional information received 13-sep-2018 stated the catheter was sheared when the physician attempted to remove the needle.As he pulled the needle out and met resistance, the catheter sheared.
 
Additional Manufacturer Narrative
One sample device was returned.The returned catheter was examined.During examination, it was observed that the accompanying stylet was severely twisted.This twisting was in a coil-like shape.The returned catheter coating was sheared approximately 7" from the catheter's distal end.The catheter's internal spring remained fully intact.The catheter shear appeared to be jagged in form and not sheared cleanly as would be expected if the device were cut by a sharp object (i.E.Needle tip).The damage observed to the returned stylet appeared to have derived from the catheter possibly being wrapped around the end-users finger or another object while tension was being applied to the stylet catheter.The tensile test was completed, yielding a result that exceeded the minimum standard.Based on the available information, the possible root cause is the styletted catheter may have become snagged on an internal structure after placement and was subsequently damaged during an attempt to remove the catheter.The root cause was inappropriate use.All information reasonably known as of 30-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PAIN RELIEF SYSTEM QUIKBLOC OVER-THE-NEEDLE CATHETER SET, STIMULATING
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7959860
Report Number3006646024-2018-00035
Device Sequence Number13766907
Product Code BSO
UDI-Device Identifier30680651407840
UDI-Public30680651407840
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143164
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberTBT02100T
Device Catalogue Number104078403
Device Lot Number0202966556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/05/2018
Patient Sequence Number1